Applied 27.5% Salicylic Acid Wart Remover on Face Which Caused Dark Spots. What Do You Recommend? (photo)

Yes, I am extremely embarrassed I ever thought this would be a good idea! I did this yesterday, left it for a couple of hours, scraped it off and saw the spots. There is no pain or burning sensation, just those unsightly dark spots right where I applied the salicylic acid. I applied lanolin to calm the skin and I'm leaving it alone. I know it'll take time to get rid of these spots, but how long? Anything else I should do? I am too embarrassed to consult a doctor personally.

Doctor Answers (1)

Hyperpigmentation from peel

+1

I know you are embarrassed, but let me remind you please that these are chemicals you applied to your face that caused this. There are many, many things that can go wrong when chemicals like these are mishandled or use by untrained people, including the hyperpigmentation you have now. Over time the hyperpigmentation can go away on its own - assuming you keep sunscreen on it and keep it moist. However, if it's not resolving, you may need to consult a physician for a prescription lightening cream like hydroquinone or some possible IPL treatments.


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.